Statistical Linearization for Nonlinear Structures

by W. D. Iwan, Assoc. Prof.; California Inst. of Technol., Pasadena, CA,
I-Min Yang, Sr. Engr.; Tetra Tech Inc., Pasadena, CA,

Serial Information: Journal of the Engineering Mechanics Division, 1971, Vol. 97, Issue 6, Pg. 1609-1623

Document Type: Journal Paper

Abstract: An approach for determining approximate instantaneous correlation function matrices of the response of a nonlinear structure to nonwhite excitation is presented. The approach is based on the concept of statistical linearization and is not subject to many of the restrictions placed on other methods. In addition, the approximating procedure is capable of a natural physical interpretation. An example of the application of the approximate approach to a softening structure is given.

Subject Headings: Linear functions | Correlation | Matrix (mathematics) | Nonlinear response | Excitation (physics) |

Services: Buy this book/Buy this article


Return to search